Arizona, 2005Flash Flood and Damaging Wind in Arizona, July 26, 2005
July 26, 2005 · NWS PSR · 2 events in 1 county or zone
1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 26, 3:53 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 26, 3:53 PM MST, 1 hour 57 minutes before
AZZ020>028-CAZ030>033-270600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
353 PM MST TUE JUL 26 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
HIGH PRESSURE OFF CALIFORNIA COAST WILL CONTINUE TO MOVE EAST OVER
THE SOUTHWEST STATES. THIS WILL BRING SOME DRIER AIR INTO THE REGION
FOR ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHWEST
AND SOUTH-CENTRAL ARIZONA DURING MID WEEK. THIS SYSTEM IS ALSO
EXPECTED TO BRING SOMEWHAT WARMER TEMPERATURES. ONCE THE HIGH
PRESSURE SYSTEM REACHES THE 4 CORNERS...A HIGHER POSSIBILITY OF
SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO
RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND...WITH
THE CHANCE OF THUNDERSTORMS CONTINUING OVER SOUTH CENTRAL
ARIZONA...ESPECIALLY OVER HIGHER TERRAIN.
&&
.DISCUSSION...
A RATHER ACTIVE AFTERNOON ACROSS THE CWA. THUNDERSTORM ACTIVITY
BEGAN EARLIER THAN ANTICIPATED (BEFORE 11 AM MST) ACROSS YAVAPAI AND
GILA COUNTIES...LIKELY AIDED BY SOME COLDER AIR ALOFT...AND POSSIBLY
BY SOME WEAK SYNOPTIC LIFT FROM THE SHORTWAVE PASSING THROUGH NRN
AZ. STORMS TENDED TO BE QUITE PULSY ONCE AGAIN...BUT DUE TO VERY
SLOW MOVEMENT...LIKELY PRODUCED SOME LOCALIZED HEAVY RAIN. FOR THE
REST OF TONIGHT THINK MOST OF THE ACTIVITY WILL REMAIN OVER THE
HIGHER TERRAIN...ZONE 24 AND THE NORTHERN PORTIONS OF MARICOPA
COUNTY. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...STORMS HAVE
REALLY STRUGGLED AS THEY DRIFTED INTO THE LOWER DESERTS. ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE IN THE PHOENIX METRO AREA...SO
DECIDED TO HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. HEAVY
RAINFALL IS STILL A POSSIBILITY ALONG WITH ISOLATED SEVERE STORMS.
FORECAST FOR WEDNESDAY ALSO POSES SOME CHALLENGES. GFS AND NAM
AGREE THAT THE UPPER HIGH WILL CONTINUE TO SHIFT EASTWARD INTO
NEVADA. CONSEQUENTLY THE FLOW ALOFT WILL BECOME NORTHEASTERLY BY
AFTERNOON. NAM ALSO SHOWS A COUPLE OF WEAK SHORTWAVES EMBEDDED IN
THE FLOW ROTATING THROUGH ARIZONA TOMORROW PROVIDING SOME WEAK UPPER
FORCING. IN ADDITION...850/700MB WINDS INCREASE OUT OF THE
EAST-SOUTHEAST BY AFTERNOON. AT THE LEADING EDGE OF THESE STRONGER
SELY WINDS...BOTH MODELS SHOW A DECENT AREA OF MOISTURE CONVERGENCE
MOVING ACROSS THE CWA DURING THE AFTERNOON. BOTTOM LINE...DECIDED TO
KEEP SLIGHT CHANCE OF THUNDERSTORMS GOING TOMORROW FROM ABOUT THE
COLORADO RIVER EASTWARD WITH HIGHER POPS IN ZONE 24. TEMPS TOMORROW
SHOULD BE ABOUT THE SAME AS TODAY...PERHAPS A COUPLE DEGREES WARMER
OUT WEST WHERE SURFACE TDS HAVE DROPPED INTO THE 50S.
ON THURSDAY THROUGH THE WEEKEND...UPPER HIGH WILL REMAIN IN THE
VICINITY OF THE 4 CORNERS REGION. EASTERLY FLOW WILL REMAIN OVER
ARIZONA WHICH IS EXPECTED TO IMPORT ADDITIONAL MOISTURE BACK INTO
THE REGION FROM OLD MEXICO. MAIN QUESTION WILL BE HOW MUCH MOISTURE
ADVECTION WILL OCCUR...AND WHERE WILL THE BEST AXIS OF MOISTURE BE
LOCATED? DUE TO ACTIVE WEATHER IN THE AREA...MADE VERY FEW CHANGES
TO THE EXTENDED WITH A SLIGHT CHANCE OF THUNDERSTORMS ONGOING
THROUGH MONDAY. THERE WILL LIKELY BE PEAKS AND VALLEYS IN
ACTIVITY...HOWEVER WILL LEAVE TO FURTHER SHIFT TO IRON OUT THE
DETAILS.
&&
.AVIATION...DISCUSSION FOR 00Z TAFS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AT LEAST THROUGH 03Z WITH POSSIBLE VISIBILITY RESTRICTIONS
IN BLOWING DUST AND HEAVY RAIN DOWN TO 2-3SM AT KPHX AND KIWA.
CEILINGS MAY ALSO LOWER TO 6-7K FT AGL THROUGH THE EARLY EVENING
HOURS. NO SIGNIFICANT WEATHER EXPECTED AT KYUM...KBLH...OR KIPL
THROUGH 06Z.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
FOWLE
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 26, 6:07 AM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
607 AM MST TUE JUL 26 2005
AZZ021>023-026>028-270202-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
607 AM MST TUE JUL 26 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY
INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH
CENTRAL PINAL COUNTY...
.DAY ONE...TODAY
THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST.
AZZ020-025-CAZ031>033-270202-
IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-
607 AM MST (607 AM PDT) TUE JUL 26 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO
RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER EXPECTED TODAY.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH THURSDAY. THERE IS A
SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH
GUSTY WINDS LATE FRIDAY THROUGH MONDAY.
CAZ030-270202-
JOSHUA TREE NATIONAL PARK/JTNP/-
607 AM PDT TUE JUL 26 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL
PARK.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER EXPECTED TODAY.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THOUGH THURSDAY. THERE IS A
SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH
GUSTY WINDS LATE FRIDAY THROUGH MONDAY.
AZZ024-270202-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
607 AM MST TUE JUL 26 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND
THE TONTO NATIONAL FOREST FOOTHILLS.
.DAY ONE...TODAY
THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WITH GUSTY WINDS.
DKS
Thunderstorm Wind, Maricopa
- When
- July 26, 5:50 PM MST to 6:18 PM MST
- Where
- Maricopa County, Sun City
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.600, -112.283
Power lines down, trees uprooted, and shingles blown off roofs across a large portion of northwest Phoenix. At least 30 trees were downed by winds at the Palm Ridge Rrecreation Center in Sun City West. One automatic weather station at the White Tank mountains measured the 60 mph gust.
Flash Flood, Maricopa
- When
- July 26, 5:50 PM MST to 6:15 PM MST
- Where
- Maricopa County, Sun City
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.600, -112.283
Occupants of a stranded vehicle were rescued at 128th Ave and Galaxy. Spotters reported up to 1 inch of rain in just 45 minutes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Lightning Strike in Delaware, July 26, 2005$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468069, 5468070.